CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

An infectious mononucleosis-like syndrome induced by minocycline: a third pattern of adverse drug reaction.

A 22-year-old black man developed fever, chills, fatigue, night sweats, tender lymphadenopathy, and a generalized, pruritic, macular eruption 3 weeks after starting minocycline therapy for acne. His illness was also characterized by a palpable spleen tip, marked lower extremity and scrotal edema, and generalized lymphadenopathy. The patient had leukocytosis with a large percentage of atypical lymphocytes on peripheral smear and liver dysfunction. Titers for Epstein-Barr virus, hepatitis B, toxoplasmosis; and cytomegalovirus were all negative. Human immunodeficiency virus-1 viral load and antibodies were also negative. Marked improvement was noted after the discontinuation of minocycline and the use of systemic corticosteroids. With the negative viral serologies, the clinical picture was most consistent with an infectious mononucleosis-like syndrome produced by the minocycline ingestion.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app